1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Booster side effects

Discussion in 'Type 1 Diabetes' started by TimLibre, Jan 15, 2022.

  1. TimLibre

    TimLibre · Member

    Messages:
    20
    Likes Received:
    4
    Trophy Points:
    23
    Yesterday I got my ‘booster’ covid shot from pfizer. Experienced some light discomfort in the evening at the same day. Nothing special.

    But also my bg values were going low in the evening, night and this morning i could even skip a shot of insulin. Anyone experienced low bgs after the booster too?

    Second effect which was a lot less fun: i went for a run this morning (i do it almost every day). The first mile went ok but then suddenly got medium too heavy pain in my back on the right side. So just googled if there are reported any side effects on the kidneys, and it turns out the EMA has indeed requested data from pfizer related to kidney disorders: https://www.fiercepharma.com/pharma...h-moderna-covid-vaccines-and-skin-condition-2

    The pain is less now that i stopped the running, but still there. Very strange. Hope it is unrelated, but never had something like this before.
     
    • Hug Hug x 1
  2. StewM

    StewM Type 1 · Well-Known Member

    Messages:
    396
    Likes Received:
    166
    Trophy Points:
    83
    Not sure if this is helpful, but whilst I experienced Blood Sugar related issues with both my first and second doses. I didn't experience any with my third dose.
     
    • Like Like x 1
  3. Member496333

    Member496333 · Guest

    Among other things I've seen some reports of liver failure post-injection. Not wishing to cause undue alarm but if you've had to drop your (basal?) insulin then maybe your liver is struggling to secrete glucose. I'm no expert but something to keep in mind. People often report hyperglycaemia post-vaccine but hypoglycaemia obviously has the potential to be far more serious in the immediate term. Monitor closely and seek medical assistance if in any doubt.
     
    • Like Like x 1
    • Informative Informative x 1
  4. Hopeful34

    Hopeful34 Type 1 · Well-Known Member

    Messages:
    1,005
    Likes Received:
    1,331
    Trophy Points:
    198
    Initially I experienced low blood sugar after all my Covid jabs, but then experienced high blood sugar. Time taken to switch between the two varied with each one.
     
    • Informative Informative x 2
    • Like Like x 1
  5. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    1,715
    Likes Received:
    949
    Trophy Points:
    173
    I have had a significant drop in blood sugars since my jabs (AZ for first and second and Pfizer for my booster). As someone with Type 1, I inject insulin and found my total daily dose of insulin dose has reduced by nearly 20% since my first covid jab over 6 months ago. My diet has not changed and nor has my exercise regime.
    I feel fine and my liver has been tested as part of my annual review which identified no problems.
    I appreciate I am only a sample of one but I can confirm that increased insulin sensitivity does not necessarily mean liver failure.
    I am happy to be saving the NHS money as my insulin goes further.
     
    • Like Like x 1
  6. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    16,821
    Likes Received:
    12,104
    Trophy Points:
    298
    Hello,

    Well? I've two jabs & a booster under my belt.
    Everything is good as part of my anual review late last year.

    How long have you been diagnosed T1.?

    Are you using Lantus, perchance?
     
  7. Member496333

    Member496333 · Guest

    Seems fair, but no harm exercising an abundance of caution, particularly as OP is reporting pain in and around that area.
     
  8. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    16,821
    Likes Received:
    12,104
    Trophy Points:
    298
    Oddly enough. i've experienced insulin sensitivity increase even prior to all this jabby stuff?
    Bearing in mind i'm armed to the hilt with meters & sensors..

    Our friend @TimLibre has mentioned his "Kidneys."

    The liver you mentioned is situated, elsewhere??

    th.jpg
     
  9. Member496333

    Member496333 · Guest

    @Jaylee the liver is kind of on the right side but I'm not sure how rearward. Think liver punch. In any case let's not get bogged down in that. Just struck me as a potential factor since there are reports of organ issues post-injection and I thought it may be worth mentioning considering OP is in pain. Rare as they may be, such complications do occur. Hopefully it's just varying insulin sensitivity and the pain is unrelated and coincidental.
     
  10. Mad76

    Mad76 Type 1 · Well-Known Member

    Messages:
    319
    Likes Received:
    143
    Trophy Points:
    103
    My first 2 jabs had no effect on blood sugar
    After the booster my levels were all over the place. Really v high
    Only managed to lower a few weeks later
     
  11. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    16,821
    Likes Received:
    12,104
    Trophy Points:
    298
    Oddly enough, our friend could also be using a glargine based "Lantus" basal? (From historical messages.) It can also be unstable during the day too. (Pending on batch, in my experience I somtimes wish I hadn't bolused for a meal.?)
    I use this type of basal & my insulin sensitivity increases whilst the dosage should be tailing off..or even worn off..?(pending evening activity.)

    Any experience with that? May I remind you of inappropriately cross posting. Let's not get bogged down.
     
  12. Peter03

    Peter03 Type 1 · Well-Known Member

    Messages:
    255
    Likes Received:
    98
    Trophy Points:
    88
    I have had 3 jabs all phizer, 1st and third high blood sugers, 2nd one no real high blood sugers, getting my 4th jab on wensday moderna so I will see how that affects me.
     
  13. TimLibre

    TimLibre · Member

    Messages:
    20
    Likes Received:
    4
    Trophy Points:
    23
    Tested positive today. From zero fever to 39+ in 6 hours. Pain still there. Hope not to get a crazy immune response now after getting both at the same time, booster and covid.

    managed to get my fever down to 38.1 now with paracetamol.
    This is worse then any flu ive had i can assure you.
    Normally im in good condition, so that should not be the problem.

    sugars stable now at 8.7. Havent eaten much though.
     
    • Hug Hug x 1
  14. Peter03

    Peter03 Type 1 · Well-Known Member

    Messages:
    255
    Likes Received:
    98
    Trophy Points:
    88
    Hope you feel better soon
     
    • Agree Agree x 1
  15. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    16,821
    Likes Received:
    12,104
    Trophy Points:
    298
    Hope you get well soon.

    Though, to date I haven't tested +. With any illness. Wrestling some sense into the BGs is half the battle.

    Best wishes.
     
    • Like Like x 1
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook